News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Crohn's disease and Gas problems


 kasper187 - Mon Oct 22, 2007 11:55 am

19, M, CD, No family History

Dr. Chan, I asked my doctor but they said they were going to get back to me.

I am currently on Humira and Entocort.

Im not really having too much pain as far as the disease goes but the GAS is really bad. The gas doesnt seem to want to go anywhere unless i use the bathroom and that is my only relief. I usually don't have formed stools.

Its hard to sleep at night and usually need a heating pad because the pain of the gas all night. I have been taking a little Digestive advantage and VSL #3 and cant tell if it is worsening or getting better. I am losing a little weight because of it and because of the need to use the bathroom to try to relief myself, the rectum is sore.

Please help me with my GAS problems and if there is a way to treat this i can really use the recommendations. Sadly, i am un-insured AT the moment.
 Dr. Chan Lowe - Mon Oct 22, 2007 9:53 pm

User avatar Hi Kasper187,

I have a few thoughts that may help. Many patients with Crohn's disease will need to be on a low residue diet. This is a bit of a complicated diet but there is good information on the web about it. The key to this diet, though, is that low fiber and low residue are not actually the same diet. When researching, be sure to look for a low residue diet.

Also, you may want to talk with the doctor that is caring for your Crohn's disease about using a probiotic. You can get these by eating yogurt with live cultures in them or taking a probiotic pill that can be prescribed.

Follow up with your GI doctor is important but these may help some.

Best wishes.
 kasper187 - Tue Oct 23, 2007 10:27 am

Hm, I actually take VSL #3.. My gas has got a little better since i stopped it a few days ago. I was taking about 2-3 pills a day.

Mabey 1 a day?
 Dr. Chan Lowe - Thu Oct 25, 2007 7:38 pm

User avatar Taking a reduced number of the probiotics or even not taking them may be appropriate. There is limited data to suggest that these help much so it may not be necessary.

I would recommend you discuss this with your GI specialist before stopping these if they were prescribed.

Best wishes

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here